Advertisement

Qualitative Theory of Dynamical Systems

, Volume 18, Issue 3, pp 887–908 | Cite as

Hyperbolicity via Evolution Semigroups on \(L^p\)

  • Luis BarreiraEmail author
  • Claudia Valls
Article
  • 51 Downloads

Abstract

For a measurable cocycle over a measurable flow with values on a Banach space, we give a complete characterization of its nonuniform hyperbolicity in terms of an evolution semigroup on \(L^p\). We consider the general cases of a space \(L^p\) determined by a Borel measure that need not be invariant and of an evolution semigroup that need not be strongly continuous, which makes it impossible to use generators. A nontrivial application of our work is the robustness of the hyperbolicity, either uniform or nonuniform, for measurable cocycles over a measurable flow: namely, the robustness of the hyperbolicity for the evolution semigroup yields the robustness of the hyperbolicity for the corresponding cocycle.

Keywords

Evolution semigroups \(L^p\) spaces Nonuniform hyperbolicity 

Mathematics Subject Classification

Primary 37D99 

Notes

References

  1. 1.
    Aulbach, B., Van Minh, N., Zabreiko, P.: Groups of weighted translation operators in \(L_p\) and linear nonautonomous differential equations. J. Math. Anal. Appl. 193, 622–631 (1995)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Barreira, L., Pesin, Ya.: Nonuniform Hyperbolicity, Encyclopedia of Mathematics and its Applications, vol. 115. Cambridge University Press, Cambridge (2007)CrossRefGoogle Scholar
  3. 3.
    Barreira, L., Popescu, L., Valls, C.: Hyperbolic sequences of linear operators and evolution maps. Milan J. Math. 84, 203–216 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Barreira, L., Valls, C.: Robustness of nonuniform exponential dichotomies in Banach spaces. J. Differ. Equ. 244, 2407–2447 (2008)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Ben-Artzi, A., Gohberg, I.: Dichotomy of systems and invertibility of linear ordinary differential operators. In: Time-Variant Systems and Interpolation, Operator Theory: Advances and Applications, vol. 56, pp. 90–119. Birkhäuser, Basel (1992)CrossRefGoogle Scholar
  6. 6.
    Bonatti, C., Díaz, L., Viana, M.: Dynamics beyond Uniform Hyperbolicity, Encyclopaedia of Mathematical Sciences, vol. 102. Springer, Berlin (2005)zbMATHGoogle Scholar
  7. 7.
    Chicone, C., Latushkin, Yu.: Evolution Semigroups in Dynamical Systems and Differential Equations, Mathematical Surveys and Monographs, vol. 70. American Mathematical Society, Providence (1999)CrossRefGoogle Scholar
  8. 8.
    Chicone, C., Swanson, R.: The spectrum of the adjoint representation and the hyperbolicity of dynamical systems. J. Differ. Equ. 36, 28–39 (1980)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Chicone, C., Swanson, R.: Spectral theory for linearizations of dynamical systems. J. Differ. Equ. 40, 155–167 (1981)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Chow, S.-N., Leiva, H.: Existence and roughness of the exponential dichotomy for skew-product semiflow in Banach spaces. J. Differ. Equ. 120, 429–477 (1995)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Coppel, W.: Dichotomies and reducibility. J. Differ. Equ. 3, 500–521 (1967)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Dalec’kiĭ, J., Kreĭn, M.: Stability of Solutions of Differential Equations in Banach Space, Translations of Mathematical Monographs, vol. 43. American Mathematical Society, Providence (1974)Google Scholar
  13. 13.
    Engel, K., Nagel, R.: One-Parameter Semigroups for Evolution Equations, Graduate Texts in Mathematics, vol. 194. Springer, New York (2000)Google Scholar
  14. 14.
    Johnson, R.: Analyticity of spectral subbundles. J. Differ. Equ. 35, 366–387 (1980)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Latushkin, Yu., Schnaubelt, R.: The spectral mapping theorem for evolution semigroups on \(L^p\) associated with strongly continuous cocycles. Semigr. Forum 59, 404–414 (1999)CrossRefGoogle Scholar
  16. 16.
    Latushkin, Yu., Stëpin, A.: Weighted shift operators and linear extensions of dynamical systems. Russ. Math. Surv. 46, 95–165 (1991)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Latushkin, Yu., Montgomery-Smith, S., Randolph, T.: Evolutionary semigroups and dichotomy of linear skew-product flows on locally compact spaces with Banach fibers. J. Differ. Equ. 125, 73–116 (1996)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Latushkin, Yu., Montgomery-Smith, S.: Evolutionary semigroups and Lyapunov theorems in Banach spaces. J. Funct. Anal. 127, 173–197 (1995)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Ledrappier, F., Young, L.-S.: The metric entropy of diffeomorphisms. I. Characterization of measures satisfying Pesin’s entropy formula. Ann. Math. (2) 122, 509–539 (1985)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Mañé, R.: Lyapunov exponents and stable manifolds for compact transformations. In: Palis, J. (ed.) Geometric Dynamics (Rio de Janeiro, 1981). Lecture Notes in Mathematics, vol. 1007, pp. 522–577. Springer, Berlin (1983)Google Scholar
  21. 21.
    Mather, J.: Characterization of Anosov diffeomorphisms. Ned. Akad. Wet. Proc. Ser. A 71, 479–483 (1968)MathSciNetzbMATHGoogle Scholar
  22. 22.
    Massera, J., Schäffer, J.: Linear differential equations and functional analysis. I. Ann. Math. (2) 67, 517–573 (1958)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Massera, J., Schäffer, J.: Linear Differential Equations and Function Spaces, Pure and Applied Mathematics, vol. 21. Academic Press, Cambridge (1966)zbMATHGoogle Scholar
  24. 24.
    Naulin, R., Pinto, M.: Admissible perturbations of exponential dichotomy roughness. Nonlinear Anal. 31, 559–571 (1998)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Oseledets, V.: A multiplicative ergodic theorem. Liapunov characteristic numbers for dynamical systems. Trans. Mosc. Math. Soc. 19, 197–221 (1968)zbMATHGoogle Scholar
  26. 26.
    Pesin, Ya.: Families of invariant manifolds corresponding to nonzero characteristic exponents. Math. USSR-Izv. 10, 1261–1305 (1976)CrossRefGoogle Scholar
  27. 27.
    Pesin, Ya.: Characteristic Ljapunov exponents, and smooth ergodic theory. Russ. Math. Surv. 32, 55–114 (1977)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Perron, O.: Die Stabilitätsfrage bei Differentialgleichungen. Math. Z. 32, 703–728 (1930)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Pliss, V., Sell, G.: Robustness of exponential dichotomies in infinite-dimensional dynamical systems. J. Dyn. Differ. Equ. 11, 471–513 (1999)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Popescu, L.: Exponential dichotomy roughness on Banach spaces. J. Math. Anal. Appl. 314, 436–454 (2006)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Räbiger, F., Schnaubelt, R.: The spectral mapping theorem for evolution semigroups on spaces of vector-valued functions. Semigr. Forum 52, 225–239 (1996)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Rau, R.: Hyperbolic linear skew-product semiflows. Z. Anal. Anwend. 15, 865–880 (1996)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Ruelle, D.: Characteristic exponents and invariant manifolds in Hilbert space. Ann. Math. (2) 115, 243–290 (1982)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Departamento de Matemática, Instituto Superior TécnicoUniversidade de LisboaLisboaPortugal

Personalised recommendations